Advertisement -- Learn more about ads on this site.


    SIMPLELIFE4REAL   53,627
SparkPoints
50,000-59,999 SparkPoints
 
 
Yesterday was a hard day...

Sunday, October 13, 2013

One of the things about getting chemo is that there a pattern that seems to develop during the course of the treatments.

For me, I usually have about 48 hours after each treatment that I feel pretty good. Then I go through a "crash". It usually lasts about half a day. I think the crash is brought on by the steroids that they give me immediately before each chemo (to prevent an allergic reaction to the chemo) wearing off. I've learned to recognize the signs of the crash. There are two parts: (1) physical (sudden overwhelming fatigue); and (2) emotional (depression, crying, etc).

Yesterday afternoon was my crash time for this week's chemo. It's no fun going through it. It started around 2 pm. I finally went to bed at six and slept for eleven hours. This morning, I feel much better.

Even though I know what is happening while it is going on, it is still hard. I think the emotional part is the harder of the two components. I just seem to go to a very dark place and have a tough time getting out. This week was harder than it has been for the past few weeks. The oncology nurse told me that they changed their protocols last week for everyone getting my type of chemo and increased the dosage of the steroids by about 50% . I'm guessing that is what made the crash harder this week.

Hopefully, next week, I'll be a bit better prepared for it. Next time, I think I might just go straight to bed and try to go to sleep the minute I feel it coming on.

Sleep seems to be the best cure for the crash!


Other than the weekly crash...things seem to be going pretty good. We have plans for fun things to do for the next three days that won't wear me out. Today, I'm going to lunch with some girl friends. Tomorrow, we are going to take a short road trip to visit my brother and his wonderful wife. Tuesday, we are taking our first ballroom dancing class at the local senior center. Then, it will be Wednesday and time for chemo again.

I'm glad to be done with the crash for the week and on to the fun stuff!

Life is good (at least not when I'm crashing). emoticon

Kay
SHARE
  Member Comments About This Blog Post:

DRUIDPRINCESS 10/14/2013 5:16PM

    You are an inspiration to us all! Despite your challenges you have a positive, cheeky attitude which I am sure helps you ride those waves.

Love and hugs to you!
emoticon emoticon emoticon

Report Inappropriate Comment
LJCANNON 10/14/2013 11:11AM

    emoticon I think Sleeping Thru the Crash is a Wonderful Plan!! And having Fun things to look forward to make it tolerable.
emoticon DANCE Classes sound Awesome!!

Report Inappropriate Comment
CATHYGETSFIT 10/14/2013 4:01AM

    I've heard of this crash before and the depression that comes with it. I can't imagine what that must be like. It sounds like maybe going to bed as soon as you feel it coming on might be a good thing to do in hopes of avoiding the depression that comes with it as much as possible. I'm sorry this crash was harder than the others have been. Doing some fun things after you crash sounds like a great way to get back on the positive side of things. Have fun and take care! emoticon

Report Inappropriate Comment
SUNNYWBL 10/14/2013 2:23AM

    So glad you are doing well and have a game plan in place for your next 'crash'.

emoticon emoticon emoticon


emoticon emoticon emoticon

Report Inappropriate Comment
CAT-IN-CJ 10/13/2013 7:38PM

    Nothing any of us can do or say can provide a fix. Just try to picture all our your SparkFriends doing a great big group hug around you. I know it won't make it go away. I'm sure any of us would do whatever we could to make it better.

You amaze us.

emoticon emoticon emoticon emoticon emoticon emoticon emoticon

Report Inappropriate Comment
JESSIG5 10/13/2013 4:39PM

    You WILL get through this!!

emoticon emoticon

Report Inappropriate Comment
WEEPINGANGEL74 10/13/2013 3:56PM

    You have such a great attitude about everything you are going through!! That positive attitude is helping the chemo and your body do it's magic. Enjoy ballroom dancing, sounds so fun!

emoticon

Report Inappropriate Comment
CLEARNIGHTSKY 10/13/2013 3:06PM

    I am "wow-ed" by your amazing attitude.

I wish you peace and comfort.

emoticon

Report Inappropriate Comment
BONNIEMARGAY 10/13/2013 2:27PM

    Wishing you relief!

Report Inappropriate Comment
CINDHOLM 10/13/2013 1:10PM

    emoticon emoticon

Report Inappropriate Comment
GARDENCHRIS 10/13/2013 12:43PM

    I can only imagine....... helping my best friend and mom through some of what you are going through was tough...... both are doing fine now.... so keep your spirits up .... this too shall pass. emoticon

Report Inappropriate Comment
GUTZMOM 10/13/2013 11:37AM

    keeping you in my prayers.

Report Inappropriate Comment
MOM2ACAT 10/13/2013 11:14AM

    I went through that "crash" when I had to take to steroids with one of the chemos I had in 2003, when I was getting Taxotere. My chemo was always on Tuesdays; I had to take the steroids Monday night, Tuesday morning, and Tuesday night. I would still be feeling ok on Wednesday, but Thursday, when the steroids wore off, I would feel very sad and moody, and cried at the least little thing. By Friday, I would feel like my normal self again. Once I knew that was going to be the pattern, it helped me get through those rough Thursdays, because I knew those feelings were just temporary. When I finally finished the Taxotere, the best thing about it was no more steroids!

Report Inappropriate Comment
LIVE2RUN4LIFE 10/13/2013 10:25AM

    emoticon

Report Inappropriate Comment
MISSG180 10/13/2013 10:06AM

    I'm sorry that hard days are part of this treatment. Even when we understand why they are happening, they're no fun to endure. Hugs.

Report Inappropriate Comment
SLIMMERJESSE 10/13/2013 9:46AM

    Sometimes words fail me and I just have to send a cyber hug.

Report Inappropriate Comment
LOPEYP 10/13/2013 8:40AM

    emoticon I am glad that the crash is over this week. I hope you enjoy the next three days!

Report Inappropriate Comment
SMITTY4RL 10/13/2013 7:51AM

    Hi Kay,
My sister went thru some similar issues, she found out the first 24 hours after a dosage was her 'crash' time so would take that day completely off, it was her 'me' time. You're learning about your body and what it can handle, that's a really good thing. Sounds like you are set up for some fun next week--I envy you the dancing lessons, I think my husband would rather be drawn and quartered than step on a dancing floor, lol. Have a great time! emoticon

Report Inappropriate Comment
HEALTHY4ME 10/13/2013 7:48AM

    Never in all the people I have met, have I met one with such a super positive attitude. Again I will say the attitude and lol greens you are eating, I am so certain are taking you a long way.
SO happy that your down time didn't last too long. I remember one friend who has had breast and now lung cancer ( in remission), say that one of her chemos she was so violently ill after she said if the next one is like that I am stoppping them. She didn't so not all times are the same either.
I hope that you do sleep next time and perhaps you can bypass the depression end of it. I would be a basket case and I am not easily swayed to be positive if I am way down.
HUGS and have a great time with your fun stuff now!!!

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.